MAUDE Adverse Event Report: STRYKER TRAUMA KIEL CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET 2.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET 2.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18066170
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device was disposed.
 
Event or Problem Description
Patient came in with a midshaft femur fracture.The patient already had an old competitor hip screw from an unknown date.Using the stryker extraction sets, surgeon tried a few options to take the competitor device out but could not get it out.A last resort option he tried the conical extractor (b)(4), the extractor became tight and then boke 3/4 the way up the threads.From that point the end of the extractor was stuck in the competitor device which is still in the patient.Surgeon decided to then plate the femur instead of removing the hardware and nailing it.

Brand Name
CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET 2.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8304868
Report Number0009610622-2019-00063
Device Sequence Number19362945
Product Code LXH
UDI-Device Identifier04546540510068
UDI-Public04546540510068
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18066170
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;